Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 460, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jul 12, 2007, 2:51 PM CDT for Culberson County, Jeff Davis County, Texas. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2007, 2:51 PM CDT (19:51 UTC)
- Expired
- Jul 12, 2007, 3:45 PM CDT
- In force
- 54 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
Counties Culberson County, TX, Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 220 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 600 J/kg
- Mixed-layer CIN
- -161 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMAF 121951
SVRMAF
TXC109-243-122045-
/O.NEW.KMAF.SV.W.0460.070712T1951Z-070712T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
251 PM CDT THU JUL 12 2007
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL CULBERSON COUNTY IN SOUTHWEST TEXAS...
NORTH CENTRAL JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 345 PM CDT
* AT 245 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KENT...OR 37 MILES NORTHWEST OF FORT DAVIS...MOVING NORTH AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
SOUTHEASTERN CULBERSON COUNTY...
EASTERN CULBERSON COUNTY...
DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3102 10461 3141 10440 3133 10410 3111 10411
3094 10396 3082 10417
$$1 follow-up statement
000
WWUS54 KMAF 122004
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
301 PM CDT THU JUL 12 2007
TXC109-243-122045-
/O.CON.KMAF.SV.W.0460.000000T0000Z-070712T2045Z/
CULBERSON TX-JEFF DAVIS TX-
301 PM CDT THU JUL 12 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT
FOR NORTH CENTRAL JEFF DAVIS AND SOUTHEASTERN CULBERSON COUNTIES...
AT 253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
KENT...OR ABOUT 37 MILES NORTHWEST OF FORT DAVIS...MOVING NORTH AT 15
MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...KENT...
RURAL SOUTHEASTERN CULBERSON COUNTY.
TO REPORT SEVERE WEATHER... HAVE THE NEAREST LAW ENFORCEMENT AGENCY
RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIDLAND.
LAT...LON 3102 10461 3141 10440 3133 10410 3111 10411
3094 10396 3082 10417
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 12:03 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 12, 12:03 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1203 PM CDT THU JUL 12 2007 .UPDATE... UPDATED THE FORECAST PACKAGE MAINLY FOR ONGOING CONVECTION IN EDDY AND LEA COUNTIES. NAM SHOWING AN AREA OF STEEPER MID LEVEL LAPSE RATES OVER SOUTHEASTERN NEW MEXICO IS COMBINING WITH MID LEVEL MOISTURE TO KEEP SHOWERS CONTINUING OVER THE AREA. EXPECT THIS TO CONTINUE THROUGH THE AFTERNOON AND HAVE THUS UPDATED THE FORECAST PACKAGE TO INCREASE POPS ACROSS MAINLY THE WESTERN PORTIONS OF THE CWA. && .PREV DISCUSSION... /ISSUED 342 AM CDT THU JUL 12 2007/ SHORT TERM... SHEAR AXIS HAS BEEN SHOVED BY THE UPPER HIGH ALONG THE TEXAS GULF COAST NORTHWEST TO ALONG THE WEST TEXAS/SOUTHEAST NEW MEXICO BORDER. IN THIS AXIS AN AREA OF RAIN AND THUNDERSTORMS IS ONGOING ACROSS EXTREME WEST TEXAS AND EDDY COUNTY IN PRECIPITABLE WATER VALUES APPROACHING 1.5 INCHES. WILL CONTINUE SLIGHT CHANCE TO CHANCE OF SHOWERS AND THUNDERSTORMS IN THE AFOREMENTIONED AREAS TODAY WITH SHEAR AXIS REMAINING IN PLACE. DISTURBANCES IN THE NORTHWEST FLOW ALOFT AND STATIONARY FRONT TO THE NORTH WILL PROBABLY GENERATE A THUNDERSTORM COMPLEX ACROSS SOUTHERN KANSAS AND THE TEXAS/OKLAHOMA PANHANDLES TONIGHT. OUTFLOW FROM THIS ACTIVITY MAY GENERATE STORMS TONIGHT ACROSS THE NORTHERN PERMIAN BASIN AND SOUTHEAST NEW MEXICO (WITH HELP FROM SHEAR AXIS) AS THE COMPLEX HEADS SOUTHEAST INTO WARM MOIST AIR. INCREASED POP AND QPF GRID THIS MORNING FAR WEST TO ACCOUNT FOR ONGOING ACTIVITY. TWEAKED TEMPERATURE WIND AND DEWPOINT GRIDS. LONG TERM... A STRONG RIDGE REMAINS ACROSS THE WEST WITH A TROUGH OVER THE EAST. MODELS DEVELOP A STRONG SHORTWAVE AND BRING IT DOWN ACROSS THE RED RIVER IN NORTHWEST FLOW. THIS SHORTWAVE IS EXPECTED TO DEEPEN AND MERGE WITH THE GREAT LAKES TROUGH PUSHING A COLD FRONT INTO THE AREA. MODELS DEVELOP STORMS ALONG AND BEHIND THIS FRONT ACROSS THE PANHANDLE AND SOUTH PLAINS WHICH SHOULD HELP TO PUSH IT INTO THE AREA FRIDAY. THE FRONT IS EXPECTED TO MAKE IT TO THE PECOS RIVER BY SUNDOWN... AND THROUGH REST OF THE AREA OVERNIGHT. WHILE LOW CHANCES OF STORMS WILL STRETCH THROUGH MOST OF THE FORECAST... ESPECIALLY FOR THE MOUNTAINOUS AREAS... FRIDAY/SATURDAY WILL BE THE BEST CHANCE FOR WIDESPREAD RAIN FOR THE AREA. TEMPS ARE EXPECTED TO BE NEAR NORMAL. MEX GUIDANCE HAS BEEN FLIP FLOPPING ON SATURDAY TEMPS... LATEST MEX MOS KEEPS HIGHS WARM EVEN BEHIND THE FRONT... EXPECT TO GET A FEW DEGREES COOLING. OVERALL LOOK FOR HIGHS IN THE LOW TO MID 90S WITH 100 DEGREES ALONG PECOS AND RIO GRANDE VALLEYS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 96 73 93 70 / 10 10 30 30 CARLSBAD NM 95 68 95 69 / 40 30 30 40 DRYDEN TX 96 73 98 73 / 10 0 10 30 FORT STOCKTON TX 96 73 97 72 / 10 10 20 40 GUADALUPE PASS TX 88 69 95 65 / 40 30 30 40 HOBBS NM 97 70 94 68 / 20 20 30 30 MARFA TX 88 59 90 64 / 20 20 20 40 MIDLAND INTL AIRPORT TX 95 72 94 69 / 10 10 30 30 ODESSA TX 96 73 94 70 / 10 10 20 30 WINK TX 100 74 100 73 / 10 10 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jul 12, 2:09 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 209 PM CDT THU JUL 12 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-131915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 209 PM CDT THU JUL 12 2007 /109 PM MDT THU JUL 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE SOUTHEAST NEW MEXICO...THE GUADALUPE MOUNTAINS...THE DAVIS MOUNTAINS AND THE NORTHWESTERN PERMIAN BASIN. THE MOST FAVORED AREA FOR THUNDERSTORM ACTIVITY WILL BE SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS. SEVERE WEATHER IS NOT EXPECTED...HOWEVER SOME OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 45 MPH AND HEAVY RAINFALL. FLASH FLOODING OF FLOOD PRONE AREAS WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MOST OF THE AREA FRIDAY AND SATURDAY. THE MOST FAVORED AREA FOR THUNDERSTORM DEVELOPMENT WILL BE SOUTHEAST NEW MEXICO AND THE NORTHWESTERN PERMIAN BASIN. HEAVY RAINFALL AND FLASH FLOODING WILL BE THE MAIN THREATS FROM THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jul 12, 2:03 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 203 PM CDT THU JUL 12 2007 TXZ074-122000- DAVIS/APACHE MOUNTAINS AREA- 203 PM CDT THU JUL 12 2007 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR EASTERN AND NORTHERN JEFF DAVIS COUNTY. A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTH OF MCDONALD OBSERVATORY AT 203 PM CDT...MOVING NORTHEAST AT 15 MPH. ANOTHER STRONG THUNDERSTORM WAS LOCATED AT THE INTERSECTION OF STATE ROUTE 118 AND STATE ROUTE 166 OR ABOUT 10 MILES NORTHWEST OF MCDONALD OBSERVATORY SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. PEOPLE IN EASTERN AND NORTHERN JEFF DAVIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 11:53 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 67 min |
| Jul 12, 1:53 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
| Jul 12, 1:53 AM CDT | River Flood Warning | MAF | Presidio | 7 hr |
| Jul 12, 4:27 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 63 min |
| Jul 12, 6:20 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Ward | 40 min |
| Jul 12, 6:49 PM CDT | Severe Thunderstorm Warning | MAF | Ector | 56 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.